Music festivals can be the highlight of the summer. Since more than music is shared at these events, if you do use drugs, follow a few simple steps to stay safe. We know many drugs are contaminated with fentanyl, increasing the possibility an overdose (i.e. cocaine, heroin, ecstasy, and meth have been found contaminated with fentanyl).
Island Health wants festival goers to roll safe this summer:
- If using, take one drug at a time (don’t mix with alcohol)
- Use with friends and tell them what you’ve taken
- Know the signs of fentanyl overdose
- Slow or no breathing
- Blue lips and fingertips
- Unresponsive to noise, name or pain
- Gurgling or snoring sounds
- Pinpoint pupils or clammy skin
- Know how to respond. Carry Naloxone
- Clear and open airway
- Provide rescue breathing
- Administer Naloxone and continue rescue breathing
Island Health supports music festivals in their efforts to prevent, recognize, and respond to overdoses. We encourage organizers to share our campaign materials with festival goers.